Alert archive / Tennessee / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this red flag warning at Nov 7, 2009, 12:30 PM CST for 37 counties in Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2009, 12:30 PM CST (18:30 UTC)
- Expired
- Nov 7, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 37 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Hardin County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Lincoln County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOHX 071830 RFWOHX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1230 PM CST SAT NOV 7 2009 ...RED FLAG WARNING FOR MIDDLE TENNESSEE THIS AFTERNOON... .GRADIENT WINDS AND MIXING AHEAD OF A SURFACE TROUGH IS EXPECTED TO PRODUCE SOUTHWEST WINDS 10 TO 20 MPH AND LOW RELATIVE HUMIDITIES THIS AFTERNOON. HIGHER WIND GUSTS WILL PRODUCE LOCAL RED FLAG CONDITIONS. TNZ005>011-023>034-056>066-075-078-092>096-080000- /O.NEW.KOHX.FW.W.0001.091107T1830Z-091108T0000Z/ FIRE WEATHER ZONE DISTRICT 5 NORTH CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON- RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON- FIRE WEATHER ZONE DISTRICT 4 CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON- PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE- FIRE WEATHER ZONE DISTRICT 5 SOUTH BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL- MAURY-PERRY-WAYNE- 1230 PM CST SAT NOV 7 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 25 TO 35 PERCENT WITH WIND GUSTS UP TO 30 MPH...FROM THE SOUTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 04
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Nov 7, 12:19 PM CST, 11 minutes earlier.
Area forecast discussion, Nov 7, 12:19 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1219 PM CST SAT NOV 7 2009 .FIRE WEATHER... RED FLAG WARNING TO BE POSTED ACR MID TN W/SUSTAINED WINDS 15-20 WITH HIGHER GUSTS IN SPOTS. R/H IS BORDERLINE AT 30 PERCENT BUT COULD MIX DOWN LOWER. && .PREV DISCUSSION... /ISSUED 1151 AM CST SAT NOV 7 2009/ UPDATE... FOR AVIATION DISCUSSION... AVIATION... VFR THROUGHOUT. GRAD WINDS PLUS S/B HEATING CAUSED GUSTS UP TO 25 MPH THIS MORNING. PRES GRAD WL WEAKEN THIS AFTERNOON. EXPECT LIGHT SOUTH FLOW TNGT WITH SOME CIRRUS SUNDAY. PREV DISCUSSION... /ISSUED 1114 AM CST SAT NOV 7 2009/ UPDATE... WITH TEMPS IN SOME LOCATIONS ALREADY AROUND 70...WILL RAISE HIGHS FOR TODAY ACROSS MID STATE A COUPLE OF DEGREES. WITH WINDS GUSTING TO AS MUCH AS 25 MPH...WILL UPDATE WINDS TO ADDRESS THIS SITUATION. PREV DISCUSSION... /ISSUED 933 AM CST SAT NOV 7 2009/ UPDATE... HIGH PRESSURE CENTERED ACROSS THE DEEP SOUTH INTO NC WITH UPPER LEVEL RIDGING WELL ESTABLISHED. KOHX 12Z SOUNDING SHOWING DRY CONDITIONS SFC AND ALOFT. SATELLITE/SFC OBS DEPICTING SUNNY SKIES. TEMPS ARE ALREADY IN THE MID 50S TO LOWER 60S DUE TO INCREASED SWLY FLOW USHERING IN A WARMER AIR MASS. WINDS GUSTING AS HIGH AS 21 MPH FROM THE SW. CURRENT GRIDDED TEMPS SEVERAL DEGREES COOLER THAN CURRENT VALUES AND EXPECT WAA PATTERN TO CONTINUE THRU THE DAY AS SFC HIGH PRESSURE CONTINUES TO MOVE E...BUT WITH UPPER LEVEL RIDGING MAINTAINING ITS HOLD ACROSS THE MID STATE TODAY...AND A DRY AIR MASS IN PLACE...CLOUD COVER POTENTIAL MINIMAL AT BEST. THUS...WILL RAISE HIGHS TODAY A FEW DEGREES INTO THE MID 70S WEST OF PLATEAU...AROUND 70 NORTHERN PLATEAU...AND LOWER 70S SOUTHERN PLATEAU REGIONS. WILL UPDATE WINDS TO ACCOUNT FOR GUSTS APPROACHING 20 MPH CURRENTLY IN SOME LOCATIONS. PREV DISCUSSION... /ISSUED 542 AM CST SAT NOV 7 2009/ UPDATE...FOR 12Z AVIATION CYCLE AVIATION... LOOK FOR GENERALLY VFR CONDITIONS AT BOTH BNA/CSV THROUGH 12Z SUN. SURFACE WINDS AT 11Z THIS MORNING ARE GENERALLY LIGHT AND 170/05KT AT BNA AND 200/05KTS AT CSV BUT WINDS ARE STRONGER IN BOUNDARY LAYER AND ON THE ORDER OF 25 TO 35 KTS FROM ABOUT 190 DEGS. EXPECT THESE WINDS TO MIX DOWN TO THE SURFACE DURING DAYLIGHT HOURS TODAY. SURFACE PRESSURE GRADIENT TIGHTENS ACROSS THE AREA AND THIS WILL ALSO ACT TO INCREASE SURFACE SUSTAINED WIND SPEEDS. BELIEVE NON-CONVECTIVE LOW-LEVEL WIND SHEAR THROUGH BOUNDARY LAYER WILL BE STRONG ENOUGH TO WARRANT MENTIONING FROM 12Z TO 15Z THIS MORNING IN TAFS. SHEAR THROUGH BOUNDARY SHOULD IMPROVE ONCE MIXING GETS ESTABLISHED. LOOK FOR SURFACE WINDS GUSTS DURING DAYLIGHT HOURS ON THE ORDER OF 18 TO 20 KNOTS AT TAF SITES. AIR MASS LOOKS TOO DRY FOR ANY FOG DEVELOPMENT LATE IN THE CYCLE. BOYD PREV DISCUSSION... /ISSUED 222 AM CST SAT NOV 7 2009/ DISCUSSION... LATEST ANALYSIS SHOWING SFC/LL HIGHS CENTERED NEAR THE EASTERN SEABOARD ...WITH UL HIGH CENTERED OVER THE WESTERN GULF STATES. THESE FEATURES WILL REMAIN IN GENERALLY VICINITY THROUGH EARLY MONDAY...WITH UL HIGHS STRENGTHENING SOME OVER THE MID-SOUTH. THIS WILL CONTINUE CURRENT STRING OF DRY WEATHER RUNNING THROUGH THAT TIME. BY MONDAY AFTERNOON...CENTER OF TD IDA EXPECTED IN THE NORTHERN GULF WHILE A COLD FRONT/UL TROUGH APPROACHES FROM THE PLAINS. SFC/LL HIGHS BREAKDOWN MONDAY NIGHT AS IDA MOVES LITTLE FURTHER NORTH AND UL TROUGH/WEAK FRONTAL BOUNDARY DROP INTO THE REGION. AT THIS POINT...DEEPER MOISTURE HAS RETURN TO THE SOUTHEAST US BUT IS MUCH MORE CONCENTRATED TO THE SOUTH/EAST. IDA MEANDERS IN THE NORTHERN GULF ON TUESDAY AS COLD FRONT AND UL TROUGH AXIS SLIP BY...WITH SFC/LL HIGHS AND UL RIDGE BUILDING BEHIND TUESDAY NIGHT. ULTIMATELY...MAIN BRUNT OF IDA SEEMINGLY NEVER MAKES IT FAR ENOUGH NORTH TO HAVE A MAJOR IMPACT ON THE CWA OTHER THAN ISOLATED-SCATTERED SHOWERS MONDAY NIGHT/TUESDAY...AND POSSIBLY EAST AND SOUTH EARLY TUESDAY EVENING WHILE BOUNDARY / UPPER RIDGE PUSH DEEP MOISTURE OUT OF THE PICTURE. SFC/LL HIGHS AND UPPER RIDGING MOVE FIRMLY BACK INTO THE PICTURE WEDNESDAY AND MAINTAIN THROUGH EARLY FRIDAY. LATER FRIDAY...UPPER RIDGE / LL HIGHS BREAKDOWN ALLOWING UPPER TROUGH AND WEAK FRONTAL BOUNDARY TO SLIDE ACROSS LATE...POSSIBLY RETURNING ISOLATED SHOWERS TO THE REGION FRIDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 44 74 51 71 / 0 0 0 10 CLARKSVILLE 45 75 51 71 / 0 0 0 10 CROSSVILLE 39 74 45 70 / 0 0 0 10 COLUMBIA 43 74 51 71 / 0 0 0 10 LAWRENCEBURG 42 74 49 70 / 0 0 0 10 WAVERLY 45 74 52 70 / 0 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Nov 7, 5:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST SAT NOV 7 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-081100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST SAT NOV 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
Nearby
Red Flag Warnings in Tennessee, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.